IDEAS home Printed from https://ideas.repec.org/p/hal/journl/hal-00542231.html
   My bibliography  Save this paper

A note on stochastic dominance and inequality measures

Author

Listed:
  • Marco Scarsini

    () (GREGH - Groupement de Recherche et d'Etudes en Gestion à HEC - HEC Paris - Ecole des Hautes Etudes Commerciales - CNRS - Centre National de la Recherche Scientifique, Dipartimento di Scienze Economiche e Aziendali - LUISS - Libera Università Internazionale degli Studi Sociali Guido Carli [Roma])

  • Pietro Muliere

Abstract

A sequence of partial orders (called inverse stochastic dominances) is introduced on the set of distribution functions (of nonnegative random variables). The partial orders previously defined are used to rank income distributions when Lorenz ordering does not hold, i.e., when Lorenz curves intersect. It is known that the Gini index is coherent with second degree stochastic dominance (and with second degree inverse stochastic dominance). It will be shown that it is coherent with third degree inverse stochastic dominance, too. It will finally be shown that a sequence of ethically flexible Gini indices due to D. Donaldson and J. A. Weymark (Ethically flexible Gini indices for income distribution in the continuum, J. Econ. Theory 29 (1983), 353–356) is coherent with the sequence of nth degree inverse stochastic dominances

Suggested Citation

  • Marco Scarsini & Pietro Muliere, 1989. "A note on stochastic dominance and inequality measures," Post-Print hal-00542231, HAL.
  • Handle: RePEc:hal:journl:hal-00542231
    DOI: 10.1016/0022-0531(89)90084-7
    Note: View the original document on HAL open archive server: https://hal-hec.archives-ouvertes.fr/hal-00542231
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Other versions of this item:

    More about this item

    Keywords

    stochastic dominance; inequality measures;

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:hal:journl:hal-00542231. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD). General contact details of provider: https://hal.archives-ouvertes.fr/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.